Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Lens spaces and Dehn surgery


Authors: Steven A. Bleiler and Richard A. Litherland
Journal: Proc. Amer. Math. Soc. 107 (1989), 1127-1131
MSC: Primary 57N10; Secondary 57M25
MathSciNet review: 984783
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The question of when a lens space arises by Dehn surgery is discussed with a characterization given for satellite knots. The lens space $ L\left( {2,1} \right)$, i.e. real projective $ 3$-space, is shown to be unobtainable by surgery on a symmetric knot.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M25

Retrieve articles in all journals with MSC: 57N10, 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0984783-3
Article copyright: © Copyright 1989 American Mathematical Society